He mentioned that again?

I visited with my pill pusher the other day. He either didn’t write down the discussion to get rid of the Abilify, or he is getting a bit forgetful. He can remember where I originally hail from but he can’t remember our discussion regarding tapering off a medication? Still….I think I need to find a new pill pusher but right now, I’m doing fine and don’t want to mess with anything just yet.

He mentioned to me another drug that is in the same family as Abilify when I stopped him and told him no, I didn’t want to take a pill that raises my A1C or Glucose. I told him the Abilify did that. Kind of under his breath (or it could just be my imagination), he said, “or it could be weight”. Gah! I hate being reminded of the fact that I need to shed a bunch of excess weight.

Anyway, after removing the Abilify from my daily handful of pills and vitamins, I was feeling pretty good. I actually felt like a real me. (Sorry if that doesn’t make sense). Unfortunately, it was followed by silence. I’m not calling it depression because I don’t really think I was depressed. I just didn’t feel like talking to anybody. Which included adding my two cents to the blog world.

So…was I having a hypomanic episode followed by a mild depression? Who knows.

One smart thing my pill pusher told me which I found to be very helpful was, “the mania or the depression is temporary–remember that”. Β It’s not like it was the first time I heard those words, but this time I listened too. To me, that was great advice. He also talked of other things and I realize that I will live this way as long as I live–and that’s okay with me.

Advertisements

About April

I'll come back to this when I find out who I really am. I've been through some extremely rough patches but they have made me a better person. I blog if my brain is functioning first thing in the morning.
This entry was posted in Uncategorized and tagged , , . Bookmark the permalink.

19 Responses to He mentioned that again?

  1. meANXIETYme says:

    My grandmother’s favorite saying… “This too shall pass.” I’m trying to keep that in my head, too.
    Glad you are feeling a little more like the real you. Enjoy that feeling for every moment it stays with you…and don’t be too sad if it slips away temporarily. You are still in there and the feeling will come back again.

  2. Bradley says:

    To me it doesn’t matter how many pills you swallow, recovery needs acceptance somewhere along the way.

  3. aviets says:

    It’s great that you’re so aware of what’s going on with you and so accepting of it. I would have a hard time, though, being accepting of a doc who says ANYTHING under their breath like that. Can you say “passive aggressive?” Sheesh!

    • April says:

      The other medications help me to pay attention to what I’m thinking. As for what the doctor said…he was writing, so I could have been paranoid thinking that he was saying it under his breath πŸ˜€

  4. Glynis Jolly says:

    I don’t see a psychiatrist or a psychologist, although there was a time when I did. My mental health drug is monitored along with my other drugs by my GP. I find it easy to talk to him about anything that bothers me. There’s only been one time when I don’t think he listened as he should have, but then his office was like Grand Central Station that day, which is highly unusual in a town as small as this one despite this GP’s popularity. Truth be known, April, if my doctor talked “under his breath” about anything concerning me while I’m there, it would send me flying to the yellow pages to find a new doctor. The “open discussion” policy between doctor and patient should go both ways, in my book.

    I understand exactly what you mean about feeling like the real me. That’s why I weaned myself off the last drug Doc put me on. With me, I was feeling lethargic. My days were useless. When I told him what I did, he was concerned about if I did the weaning correctly, but he understood my reasons for doing it and actually was glad to see me minimizing the numbers of medications I take. He figures that as long as I’m happy, not drugged out, and am keeping my appointments, all is as good as it can be.

    • April says:

      Yes, it is time to look for a new doctor. Unfortunately, we have a very limited list on our insurance to choose from. The original reason I chose this doctor is because the others weren’t accepting new patients. So….I will be patient until I can find a new one.

  5. Elouise says:

    Hi, April!
    I’m so happy you followed your gut instinct and felt like ‘yourself.’ My biggest worry about prescription drugs is what they’ll do together (not one by one) when they all gang up inside of me! I have a few I’m going to be talking with my doctor about this week, for my heart. I know my antenna will be up to see how he interacts with me about this. It’s good for me to hear other women’s stories about prescription drugs and their doctor’s attitudes. Thanks for the post. And have a happy weekend! πŸ™‚
    Elouise

    • April says:

      Elouise, what I don’t like is the medication he keeps giving me to counteract a side effect of another. I’m still doing pretty well but it is taking a lot of mindful thinking. My motto is, it’s all in how I think about it. Then I try to find out what is bothering me and try to change my thoughts. It’s been a little rough, but I’m doing it!

  6. suzjones says:

    Thinking of you in your wellness journey my friend. xxxx

  7. reocochran says:

    You have a good handle on understanding yourself and your needs. I admire how you ask questions and make decisions, April. I hope your doctor would address needs and suggest weight loss out loud if you needed to; despite our not always wanting to hear this. My doctor in my 40’s gave me a time limit “lose 20 lbs or else. . .” I would have to take anti-cholersterol meds. The next year another 20 lbs. Let’s face it, some people (ME) have to have deadlines! πŸ™‚

  8. ittymac says:

    If you’re not sure the doctor spoke under his breath, be very aware of his tone next visit. Respect for you is not an option; it’s required!

Comments are closed.